Kolli, Messaoud; Schatzman, Michelle
Approximation of a semilinear elliptic problem in an unbounded domain
ESAIM: Mathematical Modelling and Numerical Analysis - Modélisation Mathématique et Analyse Numérique, Tome 37 (2003) no. 1 , p. 117-132
Zbl 1137.35364 | MR 1972653
doi : 10.1051/m2an:2003017
URL stable : http://www.numdam.org/item?id=M2AN_2003__37_1_117_0

Classification:  35J60,  35P15
Let f be an odd function of a class C 2 such that f(1)=0,f ' (0)<0,f ' (1)>0 and xf(x)/x increases on [0,1]. We approximate the positive solution of -Δu+f(u)=0, on + 2 with homogeneous Dirichlet boundary conditions by the solution of -Δu L +f(u L )=0, on ]0,L[ 2 with adequate non-homogeneous Dirichlet conditions. We show that the error u L -u tends to zero exponentially fast, in the uniform norm.

Bibliographie

[1] S. Allen and J. Cahn, A microscopic theory for antiphase boundary motion and its application to antiphase domain coarsening. Acta Metall. 27 (1979) 1084-1095.

[2] H. Brezis, Analyse fonctionnelle. Masson, Paris (1983). Théorie et applications [Theory and applications]. MR 697382 | Zbl 0511.46001

[3] Xinfu Chen, Generation and propagation of interfaces for reaction-diffusion equations. J. Differential Equations 96 (1992) 116-141. Zbl 0765.35024

[4] E.A. Coddington and N. Levinson, Theory of ordinary differential equations. McGraw-Hill Book Company, Inc., New York, Toronto, London (1955). MR 69338 | Zbl 0064.33002

[5] Ha Dang, P.C. Fife and L.A. Peletier, Saddle solutions of the bistable diffusion equation. Z. Angew. Math. Phys. 43 (1992) 984-998. Zbl 0764.35048

[6] F.R. De Hoog and R. Weiss, An approximation theory for boundary value problems on infinite intervals. Computing 24 (1980) 227-239. Zbl 0441.65064

[7] P. De Mottoni and M. Schatzman, Development of interfaces in N . Proc. Roy. Soc. Edinburgh Sect. A 116 (1990) 207-220. Zbl 0725.35009

[8] P. De Mottoni and M. Schatzman, Geometrical evolution of developed interfaces. Trans. Amer. Math. Soc. 347 (1995) 1533-1589. Zbl 0840.35010

[9] B. Engquist and A. Majda, Absorbing boundary conditions for the numerical simulation of waves. Math. Comp. 31 (1977) 629-651. Zbl 0367.65051

[10] L.C. Evans, H.M. Soner and P.E. Souganidis, Phase transitions and generalized motion by mean curvature. Comm. Pure Appl. Math. 45 (1992) 1097-1123. Zbl 0801.35045

[11] D. Gilbarg and N.S. Trudinger, Elliptic partial differential equations of second order. Springer-Verlag, Berlin (2001). Reprint of the 1998 edition. MR 1814364 | Zbl 1042.35002

[12] T.M. Hagstrom and H.B. Keller, Asymptotic boundary conditions and numerical methods for nonlinear elliptic problems on unbounded domains. Math. Comp. 48 (1987) 449-470. Zbl 0627.65120

[13] T. Hagstrom and H.B. Keller, Exact boundary conditions at an artificial boundary for partial differential equations in cylinders. SIAM J. Math. Anal. 17 (1986) 322-341. Zbl 0617.35052

[14] T. Ilmanen, Convergence of the Allen-Cahn equation to Brakke's motion by mean curvature. J. Differential Geom. 38 (1993) 417-461. Zbl 0784.53035

[15] A.D. Jepson and H.B. Keller, Steady state and periodic solution paths: their bifurcations and computations, in Numerical methods for bifurcation problems, Dortmund (1983). Birkhäuser, Basel (1984) 219-246. Zbl 0579.65057

[16] A. Jepson, Asymptotic boundary conditions for ordinary differential equations. Ph.D. thesis, California Institute of Technology (1980).

[17] P.A. Markowich, A theory for the approximation of solutions of boundary value problems on infinite intervals. SIAM J. Math. Anal. 13 (1982) 484-513. Zbl 0498.34007

[18] M. Schatzman, On the stability of the saddle solution of Allen-Cahn's equation. Proc. Roy. Soc. Edinburgh Sect. A 125 (1995) 1241-1275. Zbl 0852.35020